Hail, Stone
- When
- October 10, 4:10 PM CST
- Where
- Stone County, Blue Eye
- Measured
- 1.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.500, -93.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 10, 2:00 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT WED OCT 10 2001 VERY ACTIVE WEATHER OVER THE FORECAST AREA AS EXPECTED TODAY. SHOWERS AND STORMS PERSIST EAST OF A COLD FRONT WHICH EXTENDS FROM EAST OF KANSAS CITY TO WEST OF JOPLIN. STRONGEST STORMS ARE OVER WEST PLAINS AREA BUT HAVE REMAINED BELOW SEVERE STRENGTH FOR THE PAST COUPLE OF HOURS. THIS AGREES WELL WITH LATEST SATELLITE TRENDS OF WARMING CLOUD TOPS. SHORT TERM PROBLEMS WILL BE HOW MUCH ACTIVITY WE SEE FROM STORMS DEVELOPING OVER EASTERN OKLAHOMA...AND IF EXTENDED FLASH FLOOD WATCH IS NEEDED. SOME DISAGREEMENT BETWEEN TODAYS MODELS ON HOW FAST FRONT WILL MOVE THROUGH AND WHEN MOISTURE WILL CLEAR THE REGION. AT THIS TIME PREFER MESOETA MOVEMENT OF FRONT BUT AVN HANDLING OF MOISTURE...BASED ON CURRENT TRENDS. THEREFORE WILL CONTINUE WITH HIGHEST POPS TONIGHT OVER THE SOUTHEAST...AND LOWEST POPS IN THE NORTHWEST. THEN WILL CONTINUE WITH MORNING POPS CENTRAL ZONES FOR THURSDAY...TRENDING OFF IN THE EARLY AFTERNOON OVER THE SOUTHEAST. LATEST WATER VAPOR SHOWS TROPICAL FEED HAS SHIFTED TO THE SOUTHEAST OF OUR AREA...AND SURFACE OBS INDICATE PRECIP EFFICIENCY IS NOT WHAT IT WAS YESTERDAY. HOWEVER DYNAMIC FORCING WILL BE AS GOOD OR BETTER. SINCE IT APPEARS MOST STORMS WILL BE OVER SOUTH CENTRAL MISSOURI...WHERE SOIL MOISTURE IS STILL ON THE LOW SIDE...WILL NOT PLAN ON ISSUING ADDITIONAL FLOOD WATCHES AT THIS TIME. LATEST AVN/MRF ARE CONSISTENT WITH DEEPENING SECONDARY TROUGH ON SATURDAY...SO WILL CONTINUE CHANCE POPS THROUGH EARLY SUNDAY. BY MIDWEEK...LOOKS LIKE ANOTHER WARMING TREND. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY FCSTID = 17/MMT SGF 52 65 43 66 / 60 30 10 0 JLN 52 65 45 68 / 60 20 10 0 UNO 54 65 41 65 / 80 40 20 0 VIH 51 62 40 66 / 80 30 10 0 .SGF... MO...NONE. KS...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1058 AM 2 S GRANBY MO WIND DAMAGE
10/10/01 NEWTON MOBILE HOME OVERTURNED.
. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1140 AM SPRINGFIELD MO WIND DAMAGE
10/10/01 GREENE BUILDING DAMAGED AND
POWER LINES DOWN BY
HIGH WINDS AT GRAND AND
NATIONAL. REPORTED BY
LAW ENFORCEMENT OFFICIAL.KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED OCT 10 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...HEAVY RAIN POSSIBLE TODAY... A STRONG STORM SYSTEM IN THE CENTRAL PLAINS WILL CONTINUE TO BRING HAZARDOUS WEATHER TO THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING THROUGH THE MISSOURI OZARKS THIS AFTERNOON...AND WILL CONTINUE TO BE CAPABLE OF PRODUCING VERY STRONG AND DAMAGING WINDS. BECAUSE OF THE STRUCTURE OF THE VERTICAL WIND PROFILE OVER THE REGION...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE PRIMARY TIME FOR SEVERE WEATHER WILL BE FROM 1 PM TO 8 PM TODAY...AND THE MOST FAVORABLE AREA FOR SEVERE WEATHER DEVELOPMENT WILL BE EAST OF A LINE FROM FORT LEONARD WOOD TO GAINESVILLE. HEAVY RAIN WILL ALSO ACCOMPANY THE SHOWERS AND THUNDERSTORMS TODAY. AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE ACROSS THE REGION BEFORE THE RAIN ENDS THURSDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND NORTH OF A LINE FROM NEOSHO TO SPRINGFIELD TO LEBANON FOR TODAY. HEAVY RAIN WILL BE POSSIBLE SOUTHEAST OF THIS LINE...HOWEVER GROUND SATURATION WILL BE SLOWER TO DEVELOP DUE TO THE RECENT DRY SPELL. .EXTENDED OUTLOOK... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST EARLY THURSDAY...WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED FRIDAY NIGHT THROUGH EARLY SUNDAY. TERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 AM SPRINGFIELD MO TORNADO
10/10/01 GREENE F0 INTENSITY. DAMAGE
PATH 100 YARDS WIDE AND
1/2 MILE LONG NEAR THE
INTERSECTION OF
NATIONAL AND GRAND NEAR
DOWNTOWN SPRINGFIELD.
TREES DOWNED. WINDOWS
BLOWN OUT AND MINOR
ROOF DAMAGE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM GREENFIELD MO WIND DAMAGE
10/09/01 DADE TREES DOWN AND A POLE
BARN BLOWN OVER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0300 AM NEOSHO MO FLOOD
10/10/01 NEWTON NUMEROUS ROADS FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0315 AM RED OAK MO FLOOD
10/10/01 LAWRENCE HIGHWAY 96 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0325 AM MILLER MO FLOOD
10/10/01 LAWRENCE HIGHWAY 39 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0355 AM PENNSBORO MO FLOOD
10/10/01 DADE HIGHWAY 39 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1049 AM PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TIN ROOF TORN OFF. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1049 AM PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TIN ROOF TORN OFF. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1058 AM 2 S GRANBY MO WIND DAMAGE
10/10/01 NEWTON MOBILE HOME OVERTURNED.
. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1135 AM SPRINGFIELD MO TORNADO
10/10/01 GREENE F0 INTENSITY. DAMAGE
PATH 100 YARDS WIDE AND
1/2 MILE LONG NEAR THE
INTERSECTION OF
NATIONAL AND GRAND NEAR
DOWNTOWN SPRINGFIELD.
TREES DOWNED. WINDOWS
BLOWN OUT AND MINOR
ROOF DAMAGE.
1140 AM SPRINGFIELD MO WIND DAMAGE
10/10/01 GREENE BUILDING DAMAGED AND
POWER LINES DOWN BY
HIGH WINDS AT GRAND AND
NATIONAL. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM NEOSHO MO WIND DAMAGE
10/09/01 NEWTON LARGE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1000 PM DIAMOND MO WIND DAMAGE
10/09/01 NEWTON TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1000 PM CARTHAGE MO WIND DAMAGE
10/09/01 JASPER TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0300 AM JOPLIN MO FLOOD
10/10/01 JASPER NUMEROUS COUNTY ROADS
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0355 AM EVERTON MO FLOOD
10/10/01 DADE LOW WATER BRIDGES
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0630 AM STOTTS CITY MO FLOOD
10/10/01 LAWRENCE HIGHWAY 97 CLOSED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 AM WALNUT GROVE MO FLOOD
10/10/01 GREENE BRIDGE DAMAGED AT
HIGHWAY 28 AND 51.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 AM MORRISVILLE MO FLOOD
10/10/01 POLK LITTLE SAC RIVER
FLOODING. HIGHWAY W
CLOSED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1055 AM 5 S PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1100 AM 3 S MT VERNON MO WIND DAMAGE
10/10/01 LAWRENCE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1140 AM OZARK MO WIND DAMAGE
10/10/01 CHRISTIAN LARGE TREE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM NEOSHO MO WIND DAMAGE
10/09/01 NEWTON LARGE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0900 PM DIAMOND MO WIND DAMAGE
10/09/01 NEWTON TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0900 PM CARTHAGE MO WIND DAMAGE
10/09/01 JASPER TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0940 PM GREENFIELD MO WIND DAMAGE
10/09/01 DADE TREES DOWN AND A POLE
BARN BLOWN OVER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0300 AM NEOSHO MO FLOOD
10/10/01 NEWTON NUMEROUS ROADS FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0300 AM JOPLIN MO FLOOD
10/10/01 JASPER NUMEROUS COUNTY ROADS
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0315 AM RED OAK MO FLOOD
10/10/01 LAWRENCE HIGHWAY 96 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0325 AM MILLER MO FLOOD
10/10/01 LAWRENCE HIGHWAY 39 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0355 AM PENNSBORO MO FLOOD
10/10/01 DADE HIGHWAY 39 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0355 AM EVERTON MO FLOOD
10/10/01 DADE LOW WATER BRIDGES
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0630 AM STOTTS CITY MO FLOOD
10/10/01 LAWRENCE HIGHWAY 97 CLOSED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 AM WALNUT GROVE MO FLOOD
10/10/01 GREENE BRIDGE DAMAGED AT
HIGHWAY 28 AND 51.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 AM MORRISVILLE MO FLOOD
10/10/01 POLK LITTLE SAC RIVER
FLOODING. HIGHWAY W
CLOSED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1049 AM PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TIN ROOF TORN OFF. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1049 AM PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TIN ROOF TORN OFF. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1055 AM 5 S PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1058 AM 2 S GRANBY MO WIND DAMAGE
10/10/01 NEWTON MOBILE HOME OVERTURNED.
. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1100 AM 3 S MT VERNON MO WIND DAMAGE
10/10/01 LAWRENCE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1135 AM SPRINGFIELD MO TORNADO
10/10/01 GREENE F0 INTENSITY. DAMAGE
PATH 100 YARDS WIDE AND
1/2 MILE LONG NEAR THE
INTERSECTION OF
NATIONAL AND GRAND NEAR
DOWNTOWN SPRINGFIELD.
TREES DOWNED. WINDOWS
BLOWN OUT AND MINOR
ROOF DAMAGE.
1140 AM SPRINGFIELD MO WIND DAMAGE
10/10/01 GREENE BUILDING DAMAGED AND
POWER LINES DOWN BY
HIGH WINDS AT GRAND AND
NATIONAL. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1140 AM OZARK MO WIND DAMAGE
10/10/01 CHRISTIAN LARGE TREE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 82 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5271118.